Hail, Ulster
- When
- June 1, 1:35 PM EST
- Where
- Ulster County, Highland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -73.983
A trained spotter reported penny-sized hail in Highland.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 1, 5:30 AM EST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 630 AM EDT THU JUN 1 2006 .SHORT TERM/TODAY/...A REALLY QUICK UPDATE TO REFLECT THE CURRENT TRENDS OF LESS CLOUDS AND RADAR ACTIVITY THAT HAS QUIETED DOWN. A BROKEN LINE OF SHOWERS AND STORMS MIGHT MAKE IT BACK INTO HERKIMER COUNTY...BUT NOT UNTIL 830-900 PM. NOT MUCH TIL THEN SO TRIMMED POPS. SINCE WORK001 DID TO INDICATE ANY REAL CHANGES FROM THE ZONES BEFORE...DECIDED NOT TO SEND THEM...BUT UPDATE GRIDS...OTHER PRODUCTS INCLUDING THE WRKSAF. NO CHANGES TO HIGH TEMPS OR ANY OF THE LATER PERIODS. **********PREVIOUS AREA FORECAST DISCUSSION**************** .SYNOPSIS...A COLD FRONT...LOCATED ACROSS THE SAINT LAWRENCE VALLEY...WILL VERY SLOWLY PRESS SOUTHWARD TODAY AND BECOME THE FOCUS FOR MORE THUNDERSTORMS. THE FRONT WILL LIKELY STALL JUST SOUTH OF ALBANY LATER TONIGHT AS A DISTURBANCE FORMS ALONG IT...AND EVOLVES INTO A SIGNIFICANT AREA OF LOW PRESSURE BY LATE FRIDAY. THIS LOW WILL THEN TRACK UP THE EASTERN SEABOARD AND BRING EVEN MORE RAIN FRIDAY NIGHT INTO SATURDAY. DRIER AIR MIGHT FINALLY BRING AN END TO THE WET WEATHER REGIME BY THE SECOND HALF OF THE WEEKEND. && .SHORT TERM /TODAY THROUGH SATURDAY/...INDEED...A VERY CHALLENGING FORECAST NOT ONLY TODAY...BUT INTO THE WEEKEND. BOTH THE GFS AND NAM START OUT SOMEWHAT IN A SIMILAR SYNOPTIC FASHION BUT DIVERGE QUITE A BIT WITH TIME. EVEN THOUGH BOTH MODELS ARE SYNOPTICALLY IN THE BALLPARK TODAY...THEY ARE WORLDS APART REGARDING TEMPERATURE PROFILES AND RESULTANT INSTABILITY. YESTERDAY...THE NAM WAS WARMER THAN THE GFS FOR TODAY. NOW...THEY HAVE DONE A COMPLETE FLIP FLOP WITH NAM MUCH COOLER...APPARENTLY BANKING ON A SOLID OVERCAST DECK. PERUSING SATELLITE PIX...ALWAYS A CHALLENGE AT THIS HOUR...WE SEE VERY LITTLE IN THE WAY OF TRUE STRATUS THUS FAR WITH MOST CLOUDS THE RESULT OF THE MCS DEBRIS AND OF THE MID/HIGH LEVEL ILK. BASED ON THE ASSUMPTION THAT THE REMNANTS OF THE BACKDOOR FRONT ARE NOW HISTORY...AND THE LACK OF STRATUS...WILL LEAN WITH THE WARMER GFS SOLUTION TODAY. THIS MEANS THAT SBCAPES ARE MORE LIKELY TO BE HUGE ONCE MORE CLOSER TO 2000 J/KG AS OPPOSED TO ONLY UP TO 1000 J/KG GENERATED BY THE COOLER NAM. ONCE AGAIN WIND SHEAR IS FAIRLY WEAK AND UNIDIRECTIONAL. HOWEVER...TODAY WE WILL SHOULD HAVE A WELL-DEFINED SYNOPTIC FOCUS FOR CONVERGENCE AND RESULTANT CONVECTION...THE SLOW MOVING COLD FRONT. SPC HAS PLACED MOST OF OUR REGION IN SLIGHT RISK ONCE MORE AND GIVEN WHAT HAS HAPPENED DURING THE PAST TWO DAYS...SEE LITTLE REASON TO DIFFER. USING THE SOUNDINGS OFF THE GFS...THE WBZ IS HIGHER TODAY THAN PREVIOUS DAYS (>12,000 FEET). GIVEN THIS FACT...WILL HIGHLIGHT DAMAGING WINDS ONLY. LARGE HAIL IS CERTAINLY POSSIBLE...BUT WINDS SHOULD THE BIGGEST THREAT. ALSO...WITH PW VALUES AROUND 2.00 INCHES AND THE K-INDEX APPROACHING 40...WILL MENTION HEAVY RAINS AS WELL. EXPECT INITIAL PULSE TYPE STORMS...WHICH ONCE AGAIN COULD INVOLVE INTO SOME SORT OF BOWING MCS. A MITIGATING FACTOR FOR SEVERE MIGHT BE A MORE MOISTURE LOADED SOUNDING (NOT MUCH DRY AIR BELOW ABOUT 40,000 FEET) AND THE FACT THE MORE WIDESPREAD STORMS COULD PREVENT ANY ONE STORM FROM HAVING GOOD OUTFLOW. STILL FOR NOW...WILL GO WITH SPC AND THE ENHANCED WORDING. ANY TRAINING OR BACKBUILDING CELLS COULD PRODUCE LOCALIZED FLOODING TODAY. AT THIS POINT WE ARE NOT CONFIDENT ENOUGH TO ISSUE A FLASH FLOOD WATCH AND WILL LET THE DAYCREW DO ANY OF THAT. WE WILL CERTAINLY MENTION THE POSSIBILITY IN OUR HWO. AS WE HEAD LATER THROUGH TIME...WE FELL THE CONVECTION WILL BECOME LESS THREATENING AS NOTICEABLY COOLER AIR BEGINS TO BLEED SOUTH TONIGHT ACROSS OUR AREA. BY TOMORROW...WE WILL BE LOOKING AT OVERUNNING RAINS...LIFTING VERY MOIST AREA...DISPLACED TO OUR SOUTH...NORTHWARD. THE NAM CUTS OFF AN UPPER AIR LOW AND EVEN ATTEMPTS TO HAVE IT GO NEGATIVE. THE LATEST GFS MEANWHILE CONSISTENTLY INDICATES A MORE POSITIVE TROUGH WITH REALLY NO CUTOFF TO SPEAK OF. ERGO...THE RAIN MOVES OUT A BIT QUICKER AND THE AXIS OF THE HEAVIEST PRECIPITATION STILL STAYS JUST SOUTH AND EAST OF OUR REGION. THE GFS USUALLY HAS A SUPERB TRACK RECORD COMPARED TO THE NAM. IN THIS CASE HOWEVER...WE HAVE DECIDED TO BLEND BOTH MODELS IN A COMPROMISE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...HOPEFULLY...THE LAST OF ANY REAL RAIN WILL PUSH OUT OF HERE BY SATURDAY NIGHT...LEAVING US WITH A DRIER AND LESS HUMID SUNDAY...MONDAY AND TUESDAY. THE LATEST GFS STILL INDICATES ANOTHER COASTAL TYPE STORM FOR MID WEEK LOOKING MORE LIKE A LATE WINTER STORM. EVEN SO...THIS MODEL HAS THE LION SHARE OF RAIN STAYING TO OUR EAST. HOWEVER...IT LOOKS MIGHT CLOSE AND THEREFORE SEE NO REASON TO CHANGE A THING IN THE EXTENDED. && .AVIATION...ONCE AGAIN OUR AREA IS OUTLOOKED FOR THE POSSIBILITY OF THUNDERSTORMS CONTAINING DAMAGING WINDS. THE BEST CHANCE FOR THESE WOULD AT OUR TERMINALS WOULD AGAIN BE DURING THE LATER AFTERNOON. EARLY THIS MORNING...CONSIDERABLE CONVECTIVE DEBRIS IS OVER THE REGION...SO CEILINGS HAVE BEEN WELL IN THE VFR RANGE. VISIBILITIES HAVE BEEN FLIRTING WITH OR JUST NUDGING INTO MVFR. LOTS OF MOISTURE THROUGH A DEEP LAYER...AND INDICATIONS ARE THAT A BROKEN TO OVERCAST CLOUD DECK WILL FORM AROUND SUNRISE...GENERALLY IN THE MVFR RANGE...BUT IFR CLOUD DECK JUST SOUTH OF POU NEEDS TO BE WATCHED AS IT VERY SLOWLY BUILDS NORTH. SHOWERS AND THUNDERSTORMS WEAKENING THROUGH THE EARLY MORNING HOURS...BUT ACKNOWLEDGING SHOWERS IN THE VICINITY OF THE AIRPORTS TOWARD SUNRISE. CEILINGS RISE INTO THE VFR RANGE LATER IN THE MORNING...AND BECOME BROKEN VARIABLE SCATTERED...UNTIL NEW CONVECTION FORMS IN THE AFTERNOON. CEILINGS AND VISIBILITIES WILL BE IFR IN THE HEAVIEST RAIN IN THUNDERSTORMS. CEILINGS AND VISIBILITIES HOLDING IN MVFR/IFR RANGE INTO THE EVENING. && .HYDROLOGY...ROUNDS OF CONVECTION DURING THE PAST 2 DAYS HAVE PRODUCED LOCAL RAINFALL AMOUNTS OVER 2 INCHES...BUT MOST AREAL BASIN RAINFALL AMOUNTS HAVE BEEN LESS THAN AN INCH DUE TO CONVECTIVE NATURE TO RAINFALL. BASED ON THE GENERAL CONSENSUS ON THE EVOLUTION OF THE SYSTEM DURING THE NEXT 2 TO 3 DAYS...THERE IS THE POTENTIAL FOR MULTIPLE INCHES OF RAIN SOMEWHERE IN NEW YORK OR NEW ENGLAND. PRECIPITABLE WATER ANOMALIES ARE OVER 3 SD FROM NORMAL TODAY OVER THE ENTIRE REGION...BUT GRADUALLY SHIFT SOUTH OVER THE NEXT 2 TO 3 DAYS...WHICH SUGGESTS CENTRAL AND SOUTHERN AREAS HAVE THE GREATEST THREAT FOR A WIDESPREAD 2 OR MORE INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS. OPERATIONAL MODELS 850 MB WIND ANOMALIES EXCEEDING -4 SD CONTRIBUTING TO SOME UNUSUALLY STRONG FRONTOGENTIC FORCING FOR THIS TIME OF YEAR...AND WITH UPPER LEVEL WIND ANOMALIES AT AROUND -2 SD...SUGGESTS RELATIVELY SLOW MOVEMENT OF SYSTEM CUTTING OFF FROM STEERING FLOW. SO...PROLONGED RAIN EVENT WITH POTENTIAL MULTIPLE INCHES OF RAIN WILL PROMPT AN ESF. && .FIRE WEATHER...A SLOW MOVING FRONT WILL BE THE FOCUS FOR MORE SHOWERS AND THUNDERSTORMS TODAY AS MOVES ACROSS OUR REGION FROM NORTHWEST TO SOUTHEAST. THEN...AS IT STALLS TO OUR SOUTH...OVERUNNING RAINS WILL KEEP ALL FUELS QUITE MOIST AND THEREFORE HARD TO BURN FRIDAY INTO SATURDAY. RELATIVE HUMIDITIES REMAIN ELEVATED NOT ONLY AT NIGHT...BUT DURING THE NEXT SEVERAL DAYS...GENERALLY NOT DROPPING BELOW THE 50 PERCENT RANGE AFTER REACHING NEAR 100 PERCENT EACH NIGHT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...NAS FIRE WEATHER...HWJIV HYDROLOGY...NAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1012 AM EDT THU JUN 1 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1012 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TOUCH OFF SCATTERED THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY THIS AFTERNOON INTO EARLY EVENING. MOST THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT ABOUT 25 MPH. THERE IS A CHANCE THAT SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE. THE BIGGEST THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH. IN ADDITION...THUNDERSTORMS COULD PRODUCT TORRENTIAL RAINFALL...EXCEEDING AN INCH IN A FEW SPOTS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONT WILL STALL TO OUR SOUTH FRIDAY INTO SATURDAY AS AN AREA OF LOW PRESSURE MOVES ALONG IT. THIS COULD RESULT IN A PROLONGED PERIOD OF HEAVY RAINFALL ACROSS THE REGION. PLEASE REFER TO OUR HYDROLOGICAL OUTLOOK FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED LATER TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL ST. JOHNSVILLE 43.00N 74.68W
05/31/2006 E0.75 INCH MONTGOMERY NY TRAINED SPOTTER
&&
TWASULAPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1240 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
625 PM HAIL ST. JOHNSVILLE 43.00N 74.68W
05/31/2006 E0.75 INCH MONTGOMERY NY TRAINED SPOTTER
&&
CORRECTED TIME
TWASULAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1245 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL NORTH CREEK 43.70N 73.99W
05/31/2006 E1.00 INCH WARREN NY FIRE DEPT/RESCUE
REPORTED BY NORTH CREEK FIRE CHIEF.
0310 PM TSTM WND DMG NORTH CREEK 43.70N 73.99W
05/31/2006 WARREN NY FIRE DEPT/RESCUE
TREES DOWN REPORTED FROM NORTH CREEK FIRE CHIEF.
0330 PM HAIL CHESTERTOWN 43.65N 73.80W
05/31/2006 E0.88 INCH WARREN NY POST OFFICE
0453 PM HAIL INDIAN LAKE 43.78N 74.27W
05/31/2006 M0.75 INCH HAMILTON NY TRAINED SPOTTER
0500 PM HAIL INDIAN LAKE 43.78N 74.27W
05/31/2006 M1.00 INCH HAMILTON NY TRAINED SPOTTER
0555 PM HAIL VAN HORNESVILLE 42.90N 74.83W
05/31/2006 E0.75 INCH HERKIMER NY PUBLIC
0625 PM HAIL ST. JOHNSVILLE 43.00N 74.68W
05/31/2006 E0.75 INCH MONTGOMERY NY TRAINED SPOTTER
0645 PM HAIL CAROGA LAKE 43.14N 74.48W
05/31/2006 M0.88 INCH FULTON NY TRAINED SPOTTER
0802 PM TSTM WND DMG EAST GREENBUSH 42.59N 73.70W
05/31/2006 RENSSELAER NY FIRE DEPT/RESCUE
LARGE TREE LIMBS DOWN ON SEVERAL STREETS.
&&
TWASULASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 204 PM EDT THU JUN 1 2006 NYZ064-065-011900- EASTERN ULSTER NY-WESTERN DUTCHESS NY- 204 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM IN EASTERN ULSTER COUNTY MOVING INTO NORTHERN DUTCHESS COUNTY... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LAKE KATRINE...OR ABOUT OVER KINGSTON...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... RHINEBECK BY 210 PM EDT RED HOOK BY 215 PM EDT A LOCAL SPOTTER REPORTED HALF INCH HAIL WITH THIS THUNDERSTORM NEAR LAKE KATRINE. RAINFALL AMOUNTS WILL APPROACH A HALF AN INCH IN AN HOUR FROM THIS THUNDERSTORM. WASULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 234 PM EDT THU JUN 1 2006 NYZ058>061-011900- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN GREENE NY- 234 PM EDT THU JUN 1 2006 ...A STRONG THUNDERSTORM IN SOUTHEASTERN GREENE COUNTY MOVING INTO WESTERN COLUMBIA COUNTY... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HIGH FALLS...OR ABOUT OVER CATSKILL...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... CATSKILL BY 245 PM EDT 6 MILES NORTH OF CLERMONT AND 7 MILES SOUTH OF ATHENS BY 250 PM EDT HUDSON BY 255 PM EDT LIVINGSTON...CLAVERACK AND 9 MILES SOUTHWEST OF PHILMONT BY 300 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR. WASULA
The Albany radar (KENX), 97 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
1 hail. Local standard time, as filed.
A trained spotter reported penny-sized hail in Highland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521380.